my doc prescribed me a 20 mg prozac and Saphris 5mg, i have neen using prozac for a month now but Saphris but for some reason i am not comfortable to use Saphris any advice have any one used Saphris
1 Apr 2011
I have not personally taken Saphris but I do take a medicine, Abilify, that is in the same category as Saphris. They are both prescribed for treating bipolar disorder as well as other conditions. The Abilify enhances the effectiveness of the antidepressant, (do not know if Saphris does this), and controls the mania part of the bipolar disorder. The Saphris will help with controlling the mood swings. I would give it a try and see how you do, if you find you don't like it because of the side effects or whatever, then you can always discuss with your doctor and decide what to do at that time.
Good luck and keep in touch,
2 Apr 2011
I have been taking Saphris for around 3 months now to treat my Bipolar Disorder with pretty good results. I take 10 mgs at night & 5 mgs in the a.m. It helps control my mania, mood swings, & really helps me sleep at night. I am guessing you're Doctor through in the Saphris to help you sleep, help with anxiety, or perhaps like the medication mentioned in the 1st post (Abilify), maybe it can enhance the antidepressant effects of the Prozac. It is an antipsychotic medication, very different from an antidepressant & maybe that's what you are worried about? I can tell you I have taken Prozac as well & experienced more side effects on that medication than Saphris & 5 mgs is a pretty small dose. You will have to ask you're Doctor why exactly he/she threw in the Saphris but if you feel that uncomfortable about taking it, then don't.
7 Apr 2011
I have also just been perscribed saphris. I felt pretty confident that my doc knew what she was talking about and gave it a try. It actually seems to be working well. I can't say that I have had any major side effects. I take it at night because it can cause you to be sleepy and it all works out. However, from what I read this is mainly for bipolar and Schizophrenia. PTSD is mentioned but minimally. But I am also being treated mainly for depression and anxiety and was perscribed saphris. So I am not sure why you or I are being treated with Saphris if this is not the official intended use. If I can let go of the "why" question long enough... and then ask more about my diagnosis and why this drug was chosen at my next appointment then I think it can all work out for me.
Could you also find it in yourself to trust your doc, give it a try now that you have a little positive feedback on the drug and then be prepared with questions for your next appointment? The medicine seems to be helpful so quickly, could you commit to us (the random people on the internet ; ) to try it for just one week? And what do you have to loose? If you are as misserable as I was just a few weeks ago then it is worth it. Hope this was encouraging and not too pushy. I wish you well. --- j
24 Aug 2012
i am currently on saphris and zoloft. the saphris has been a miracle for me but im thinking that i need to change depression medicines. i do see a change in my moods and even my depression but if theres something out there that is known to be better taken with saphris i would be more likely to change to that med but i wouldn't change saphris for anything i feel so much better than before because of saphris! i take my zoloft 200mg at night and the saphris i take 10mg only at night!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Celexa for three months to help me with anxiety, stress and a little bit of postpartum depression I guess after having a baby with ...
2 answers • 18 Feb 2012
2 answers • 23 Aug 2014
what will happen if you take 20mg fluoxetine (prozac) together with 20mg citolpram?
1 answer • 20 Jan 2015
Is anyone taking Fluoxetine and Saphris together for Anxiety, depression or bipolar? I was on 30mg of Fluoxetine and started on 5mg of Saphris ...
2 answers • 3 Jun 2015
I started taking Saphris and at first I felt heaps of energy but after a while I have lost motivation and energy... I talked to my P.Doc and we ...
0 answers • 12 Jun 2015